# SDR CA020731003

- Difficulty date: July 23, 2002
- Submitted: August 16, 2002
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 26 hours
- Engine: Lyc AEIO360A1B6
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Condition: Cracked
- Location: Exhaust
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A FIRST 100 HOUR INSPECTION ON A NEW AIRCRAFT, THE NR 3 CYLINDER EXHAUST PIPE WAS FOUND TO BE CRACKED WHERE IT IS WELDED TO THE MUFFLER. THE CRACK WAS APPROXIMATELY 1.5 INCHES LONG AROUND THE CIRCUMFERENCE OF THE PIPE. THIS PIPE HAS A STRUT ATTACHED TO IT BRACING THE PIPE TO ONE OF THE INJECTOR SERVO MOUNTING STUDS. IT IS SUSPECTED THAT IF THE STRUT IS IMPROPERLY ADJUSTED THERE IS STRESS PUT ON THIS PIPE, AND WITH THE HEATING AND COOLING OF THE EXHAUST SYSTEM IT MAY PRODUCE CRACKING.
